How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26383
Experience:  Over 20 yrs of Family Practice
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

I suffered a DVT in my right leg two and a half years ago.

This answer was rated:

I suffered a DVT in my right leg two and a half years ago. Fortunately it was diagnosed promptly and warfarin prescribed and was effective.

I now have frequent burning sensations in most of the leg, (and occasionally some stiffness). Is this normal post-DVT symptom? Should I be concerned?
Hi--how long have you been off the warfarin and did you have a later ultrasound or venogram to see if the clot had resolved? Where is the burning sensation exactly and any leg swelling?
Customer: replied 3 years ago.

I have been off the warfarin from approximately six months after the DVT. I had a later ultrasound which showed that the clot had been resolved. The burning sensation is principally between the knee and ankle, on the outer side of the leg. I have no leg swelling.

OK--first off this doesn't sound like another DVT and it isn't related to the one you had. This symptom is seen with a nerve problem--perhaps a pinched nerve at the knee level or in your lumbar spine. I suggest you have your doctor take a look at this and I would get an MRI of the knee and the lumbar spine to see where exactly the nerve is being compressed
Dr. Chip and 2 other Health Specialists are ready to help you
Customer: replied 3 years ago.

Many thanks! A relief to hear that you think that it not another DVT.

Related Health Questions